High Point, NC
A 58-year-old male asked:
Mom is 13 days post op in fl hospital now with severe diarrhea from incarcerated incisional hernia repair by laparoscopic open surgery .vancomycin?
3 doctor answers • 7 doctors weighed in
General Surgery 39 years experience
Not sure: What the question is. If your mom has infectious bacterial colitis with diarrhea diagnosed by proper testing, then yes antibiotics such as vancomycin or Flagyl may be prescribed. Usually immodium is avoided if there is infectious colitis causing diarrhea.
4.4k viewsReviewed >2 years ago
General Practice 46 years experience
? C dif enterocoliti: Often prolonged peri-operative antibiotics adversely affect the bacterial content of the colon resulting in an overgrowth of a bug called clostridium difficile. This causes inflammation of the colon lining with resultant severe diarrhea. Stool culture/sample is needed to make/confirm the diagnosis. But if diagnostic tests are +, vancomycin and/or Flagyl (metronidazole) are appropriate treatment.
4.3k viewsReviewed >2 years ago
Wound care 25 years experience
C diff ?: Diarrhea is not a common complication form hernia surgery. Was any bowel resected. ? If not consider infections of the colon such as c diff. Vanco is one Med. There are others as well. MDs should know
762 viewsReviewed >2 years ago
Last updated Mar 19, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.